What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Jul 26, 1:43 PM MST, 5 hours 5 minutes earlier.
Area forecast discussion, Jul 26, 1:43 PM MST, 5 hours 5 minutes before
Area Forecast Discussion
National Weather Service Boise ID
243 PM MDT Sat Jul 26 2025
.SHORT TERM...Tonight through Monday night...Southwest flow
will push Pacific moisture over a hot and unstable daytime air
mass, supporting isolated to scattered shower/thunderstorm
initiation over higher terrain along the northern NV border and
across w-central Idaho mtns. From there, steering flow will take
them northward. The pattern remains locked in place through
Monday and we'll see little change in the storm environment.
The result will be thunderstorms producing gusty outflow winds
of 30 to 50 mph and locally heavy rain. Shear values could
support a stronger storm or two which would increase the upper
end of any accompanying outflow, rain and possibly small hail.
Temperatures are a few degrees below normal Sunday, warming to
normal on Monday.
.LONG TERM...Tuesday through Saturday...Southwesterly flow aloft
is the name of the game. Daily afternoon/evening precipitation
chances (showers and thunderstorms) persist throughout. A strong
upper-level ridge will be in place over the Southern Great
Plains and a strong upper-level low will be near- stationary in
the Gulf of Alaska to drive this pattern. Mid- level atmospheric
moisture will move into the area from the southwesterly flow
aloft, which will assist in creating the daily precipitation
chances. Afternoon destabilization, when combined with the mid-
level moisture, will create thunderstorm chances Tuesday-
Saturday. Chances of precipitation are greatest across Eastern
Oregon and the west-central Idaho mountains, with daily ranges
spanning 15-30% each afternoon with a 15-20% chance of
thunderstorms across those locations. Chances across the Upper
Treasure Valley and the Western Magic Valley remain under 15%.
Wednesday into Thursday, a potent upper-level shortwave trough,
embedded in the southwesterly flow aloft, will move N/NE over
NV/OR/ID. This may provide additional forcing and
destabilization for shower/thunderstorm development.
Southwesterly flow prevails after this passage. Temperatures
will be right around normal for this time of year through
Thursday, before leaning below normal to end the week.
&&
.AVIATION...VFR. Isolated to scattered showers/thunderstorms
across E Oregon and SW Idaho are ongoing and will move N/NE
throughout afternoon into evening and last through ~06z.
Thunderstorms are capable of producing outflows of 45 kt, heavy
rain, and localized blowing dust that may result in MVFR/IFR
conditions. Mtns obscured in showers/thunderstorms. Surface
winds: SW-NW 5-10 this afternoon with gusts 15-20 kts. Winds
aloft at 10kft MSL: Variable 5-15 kt.
KBOI...VFR. A 20% chance of showers/thunderstorms between Sun/00z
and Sun/06z. Thunderstorms are ongoing in Owyhee county and will
move N/NE over this afternoon-evening. Thunderstorms will be
capable of 45 kt outflows and localized blowing dust resulting
in MVFR visibilities. Outflows may travel from distant storms.
Surface winds: NW 5-10 kt with gusts near 15-20 kts possible.
Sunday Outlook...Less thunderstorm coverage is expected Sunday
afternoon/evening. Greatest chances for thunderstorms will be in
Valley county, Eastern Oregon, and near the ID/OR/NV border.
Storms will move largely from S to N/NE, and will be capable of
producing gusty outflow winds with speeds up to 45 kt. Winds
could produce blowing dust. Outside of storms, surface winds
generally W-NW 5-15 kt.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...Red Flag Warning from 4 PM this afternoon to 10 PM MDT this
evening IDZ423.
OR...Red Flag Warning from 3 PM this afternoon to 9 PM PDT this
evening ORZ672.
&&
www.weather.gov/Boise
Interact with us via social media:
www.facebook.com/NWSBoise
www.x.com/NWSBoise
SHORT TERM...DG
LONG TERM....CH
AVIATION.....CHIn the hours before
Special weather statement, Jul 26, 3:57 PM MST, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Boise ID
357 PM PDT Sat Jul 26 2025
ORZ063-270000-
Malheur County OR-
357 PM PDT Sat Jul 26 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MALHEUR COUNTY
THROUGH 500 PM PDT...
At 357 PM PDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Jackies Butte, or 9 miles south of Rome, moving
northwest at 20 mph.
HAZARD...Wind gusts of 45 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Areas of blowing dust reducing
visibilities. Minor damage to outdoor objects is possible.
This strong thunderstorm will be near...
Crooked Creek State Park around 510 PM MDT.
Saddle Butte Lava Tube around 600 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4264 11740 4255 11788 4300 11822 4311 11753
TIME...MOT...LOC 2257Z 155DEG 18KT 4269 11767
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
SPSpecial weather statement, Jul 26, 4:02 PM MST, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Boise ID
502 PM MDT Sat Jul 26 2025
IDZ015-029-ORZ063-270000-
Southwest Highlands ID-Owyhee Mountains ID-Malheur County OR-
502 PM MDT Sat Jul 26 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL OWYHEE AND EAST
CENTRAL MALHEUR COUNTIES THROUGH 600 PM MDT...
At 502 PM MDT, Doppler radar was tracking a strong thunderstorm near
South Mountain, or 39 miles east of Rome, moving northwest at 20 mph.
HAZARD...Wind gusts of 45 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Areas of blowing dust reducing
visibilities. Minor damage to outdoor objects is possible.
This strong thunderstorm will be near...
South Mountain around 510 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4259 11663 4255 11702 4295 11729 4297 11673
TIME...MOT...LOC 2302Z 155DEG 18KT 4270 11687
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
SPSpecial weather statement, Jul 26, 4:44 PM MST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Boise ID
544 PM MDT Sat Jul 26 2025
IDZ029-270030-
Owyhee Mountains ID-
544 PM MDT Sat Jul 26 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL OWYHEE COUNTY
THROUGH 630 PM MDT...
At 544 PM MDT, Doppler radar was tracking a strong thunderstorm over
Delamar Mine, or 40 miles south of Nampa, moving north at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Areas of blowing dust reducing
visibilities. Minor damage to outdoor objects is possible.
This storm will remain over mainly rural areas of west central Owyhee
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4320 11703 4322 11702 4323 11702 4323 11670
4298 11650 4286 11702
TIME...MOT...LOC 2344Z 169DEG 11KT 4302 11680
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SPSpecial weather statement, Jul 26, 5:33 PM MST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Boise ID
533 PM PDT Sat Jul 26 2025
ORZ063-064-270130-
Oregon Lower Treasure Valley OR-Malheur County OR-
533 PM PDT Sat Jul 26 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL MALHEUR COUNTY THROUGH
630 PM PDT...
At 533 PM PDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dunnean to near Succor Creek Campground.
Movement was northeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Areas of blowing dust reducing
visibilities. Minor damage to outdoor objects is possible.
Strong thunderstorms will be near...
Board Corral Mountain, Monumental Rock, and northern Owyhee
Reservoir around 640 PM MDT.
Red Butte, Twin Springs Campground, and Riverside around 650 PM
MDT.
Freezeout Mountain, Mosquito Mountain, Owyhee Dam, and Rufino
Butte around 700 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Owyhee Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4382 11822 4381 11703 4321 11703 4322 11822
TIME...MOT...LOC 0033Z 204DEG 15KT 4342 11818 4350 11704
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
SPSpecial weather statement, Jul 26, 6:10 PM MST, 38 minutes before
Special Weather Statement
National Weather Service Boise ID
710 PM MDT Sat Jul 26 2025
IDZ012>014-029-033-ORZ063-064-270200-
Upper Treasure Valley ID-Lower Treasure Valley ID-
Upper Weiser River ID-Boise Mountains ID-Owyhee Mountains ID-
Oregon Lower Treasure Valley OR-Malheur County OR-
710 PM MDT Sat Jul 26 2025
...GUST FRONT WILL IMPACT NORTHWESTERN ADA...WEST CENTRAL BOISE...
PAYETTE...CANYON...NORTHWESTERN OWYHEE...GEM...SOUTH CENTRAL
WASHINGTON AND NORTHEASTERN MALHEUR COUNTIES THROUGH 800 PM MDT...
At 709 PM MDT, Doppler radar was tracking a gust front along a line
extending from near Shell Rock Butte to near Notus to near Garden
City. Movement was north at 25 mph. Blowing dust reducing visibility
to around 1 mile was seen with this gust front. Thunderstorms will
follow the gust front by about a half hour.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Areas of blowing dust reducing
visibilities. Minor damage to outdoor objects is possible.
This gust front will be near...
Northwestern Boise, Parma, Eagle, and Garden City around 710 PM
MDT.
Emmett, Nyssa, Double Mountain, and Letha around 720 PM MDT.
Fruitland, New Plymouth, Keeney Pass, and Vines Hill around 730 PM
MDT.
Ontario, Payette, Vale, and Montour around 740 PM MDT.
Bully Creek Reservoir and French Corner around 750 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4411 11751 4421 11674 4413 11628 4364 11623
4353 11673 4339 11737
TIME...MOT...LOC 0109Z 164DEG 23KT 4372 11733 4380 11676 4368 11631
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SPSpecial weather statement, Jul 26, 6:48 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Boise ID
748 PM MDT Sat Jul 26 2025
IDZ011-012-033-ORZ062>064-270245-
West Central Mountains ID-Lower Treasure Valley ID-
Upper Weiser River ID-Oregon Lower Treasure Valley OR-
Malheur County OR-Baker County OR-
748 PM MDT Sat Jul 26 2025
...GUST FRONT WILL IMPACT PAYETTE...CENTRAL GEM...SOUTHEASTERN
ADAMS...WASHINGTON...SOUTHEASTERN BAKER AND NORTHEASTERN MALHEUR
COUNTIES THROUGH 845 PM MDT/745 PM PDT/...
At 747 PM MDT/647 PM PDT/, Doppler radar was tracking a gust front
along a line extending from Bully Creek Reservoir to near Annex to
near Sweet. Movement was north at 40 mph. The initial gust front
will have blowing dust reducing visibility to around a mile. It will
be followed by thunderstorms, some with torrential rainfall and
frequent lightning.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Areas of blowing dust reducing
visibilities. Minor damage to outdoor objects is possible.
This gust front will be near...
Weiser, Indian Head Mountain, Paddock Valley Reservoir, and
Presley Bridge around 750 PM MDT.
Farewell Bend State Park around 700 PM PDT.
Ola, Mann Creek Reservoir, and Brosman Mountain around 800 PM MDT.
Huntington and Lime around 710 PM PDT.
Henley Basin and Mann Creek Guard Station around 810 PM MDT.
Dixie around 720 PM PDT.
Midvale, McChord Butte, and Granger Butte around 820 PM MDT.
Weatherby, Rye Valley, and Sweedes Landing around 730 PM PDT.
Cambridge around 830 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4465 11619 4415 11626 4415 11627 4397 11628
4383 11703 4386 11749 4457 11760 4479 11701
TIME...MOT...LOC 0147Z 181DEG 34KT 4403 11742 4420 11703 4403 11630
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SP